A 37-year-old male asked:
my sgpt is 44.7 and sgot is42.3 how to decrease sgpt and sgot level
2 doctor answers • 3 doctors weighed in
Pathology 49 years experience
Alcohol?: Do you drink? If you do, stop. Avoid taking tylenol (acetaminophen). The levels are barely above normal and do not need intervention. Discuss the results with your doctor at the next visit as all lab results need to interpreted in the total clinical context.
5568 viewsReviewed >2 years ago
Pathology 44 years experience
Workup needed: You need to find the cause. I'd encourage you to be proactive and work with your physician. This may be your wake-up call that you're drinking more than is right for you personally, or that you're allergic to a medication you're taking. Or it may be hepatitis b, hepatitis c, wilson's autoimmune hepatitis, or a heads-up that your body wants more exercise ("metabolic syndrome" is very common).
4607 viewsAnswered >2 years ago
A 25-year-old member asked:
How can you lower your sgpt and sgot levels?
3 doctor answers • 6 doctors weighed in
Internal Medicine 25 years experience
Address the reason: Stgp (= alt = alanine aminotransferase) & SGOT (=ast =aspartate aminotransferase), are commonly elevated in liver disease (sometimes muscle disease or other). If high, this suggests liver injury and it is important to treat underlying reasons. I tell my patients to stop alcohol and nutritional supplements as first step in finding out the reason for the elevation. Further workup may be needed.
6118 viewsReviewed Jun 25, 2020
A 38-year-old member asked:
How can you normalize sgpt and sgot results?
2 doctor answers • 5 doctors weighed in
Internal Medicine 32 years experience
Why are they up?: Elevated liver enzymes (sgpt, sgot, also called AST and alt) are signs of inflammation in the liver, but they do not tell you the cause. The treatment will depend on the cause. A few of the common causes are overuse of alcohol. Being overweight, certain medications, infections, autoimmune diseases, and metabolic diseases (copper or iron storage diseases). Further investigation is needed.
6126 viewsReviewed >2 years ago
A 39-year-old female asked:
Can I trust the results of my tibc, alt(sgpt), ast(sgot) if it states afterwards hemolyzed result may be affected, and what would have caused it?
2 doctor answers • 6 doctors weighed in
Family Medicine 24 years experience
No: Any hemolyzed sample has sat at the lab or office too long, and the red blood cells have broken apart, releasing their contents. Any reading from such a sample is suspect, and should be repeated.
5970 viewsReviewed Sep 29, 2020
A 38-year-old member asked:
What is the meaning of ALT and AST (sgot) tests?
1 doctor answer • 3 doctors weighed in
Internal Medicine 50 years experience
Liver function tests: Alt and ast, prior noted as SGOT and sgpt, are part of a group of enzyme known as transaminases. They rise if something is inflaming the liver, such as a viral illness, mononucleosis, alcohol toxic effects, obesity or diabetes causing fatty infiltration in liver, adverse drug effects from a variety of medications...
5798 viewsReviewed >2 years ago
A 39-year-old member asked:
How can I lower levels of AST (sgot) and ALT (sgpt)?
1 doctor answer • 2 doctors weighed in
Internal medicine 37 years experience
Depends on the cause: Sgot and SGPT are liver enzymes. Lowering them depends on the cause of the elevation. Some medications can cause the elevation and stopping the medications will result in normalizing them. Alcohol, gallstones, infections (mono, hepatitis), and other liver toxins can also cause elevated liver enzymes.
5818 viewsReviewed >2 years ago
Last updated Nov 1, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.